Taiwanese Journal of Mathematics

ON THE BOUNDARY BLOW-UP SOLUTIONS OF $p(x)$-LAPLACIAN EQUATIONS WITH GRADIENT TERMS

Yuan Liang, Qihu Zhang, and Chunshan Zhao

Full-text: Open access

Abstract

In this paper we investigate boundary blow-up solutions of the problem $$ \left\{ \begin{array}{l} -\triangle _{p(x)}u+f(x,u)=\rho (x,u)+K(\left\vert x\right\vert )\left\vert \nabla u\right\vert ^{\delta (\left\vert x\right\vert )}\text{ in }\Omega \text{,} \\[12pt] \text{ }u(x)\rightarrow +\infty \text{ as }d(x,\text{ }\partial \Omega )\rightarrow 0\text{,} \end{array} \right. $$ where $-\triangle _{p(x)}u=-\mbox{div}(\left\vert \nabla u\right\vert ^{p(x)-2}\nabla u)$ is called $p(x)$-Laplacian. The existence of boundary blow-up solutions is proved and the singularity of boundary blow-up solution is also given for several cases including the case of $\rho (x,u)$ being a large perturbation (namely, $\frac{\rho (x,u(x))}{f(x,u(x))}\rightarrow 1$ as $x\rightarrow \partial \Omega $). In particular, we do not have the comparison principle.

Article information

Source
Taiwanese J. Math., Volume 18, Number 2 (2014), 599-632.

Dates
First available in Project Euclid: 10 July 2017

Permanent link to this document
https://projecteuclid.org/euclid.twjm/1499706404

Digital Object Identifier
doi:10.11650/tjm.18.2014.3327

Mathematical Reviews number (MathSciNet)
MR3188521

Zentralblatt MATH identifier
1357.35144

Subjects
Primary: 35J25: Boundary value problems for second-order elliptic equations 35B40: Asymptotic behavior of solutions 35J60: Nonlinear elliptic equations

Keywords
$p(x)$-Laplacian sub-solution super-solution boundary blow-up solution singularity

Citation

Liang, Yuan; Zhang, Qihu; Zhao, Chunshan. ON THE BOUNDARY BLOW-UP SOLUTIONS OF $p(x)$-LAPLACIAN EQUATIONS WITH GRADIENT TERMS. Taiwanese J. Math. 18 (2014), no. 2, 599--632. doi:10.11650/tjm.18.2014.3327. https://projecteuclid.org/euclid.twjm/1499706404


Export citation

References

  • S. Alarcón, J. Garc\ptmrs ía-Melián and A. Quaas, Keller-Osserman type conditions for some elliptic problems with gradient terms, J. Differential Equations, 252 (2012), 886-914.
  • E. Acerbi and G. Mingione, Regularity results for a class of functionals with nonstandard growth, Arch. Ration. Mech. Anal., 156 (2001), 121-140.
  • E. Acerbi and G. Mingione, Gradient estimates for the $p(x)$ -Laplacean system, Journal für die reine und angewandte Mathematik $($Crelles Journal$)$, 584 (2005), 117-148.
  • C. Bandle and E. Giarrusso, Boundary blow-up for semilinear elliptic equations with nonlinear gradient terms, Adv. Diff. Eq., 1 (1996), 133-150.
  • C. H. Chen, On positive weak solutions for a class of quasilinear elliptic systems, Nonlinear Analysis, 62 (2005), 751-756.
  • Y. Chen, S. Levine and M. Rao, Variable exponent, linear growth functionals in image restoration, SIAM J. Appl. Math., 66(4) (2006), 1383-1406.
  • F. C\ptmrs îrstea and Y. Du, General uniqueness results and variation speed for blow-up solutions of elliptic equations, Proc. London Math. Soc., 91 (2005) 459-482.
  • Y. H. Du and Z. Guo, Boundary blow-up solutions and their applications in quasilinear elliptic equations, J. Anal. Math., 89 (2003), 277-302.
  • Y. H. Du and Q. G. Huang, Blow-up solutions for a class of semilinear elliptic and parabolic problems, SIAM J. Math. Anal., 31 (1999), 1-18.
  • L. Diening, P. Harjulehto, P. Hästö and M. R\ptmrs \ru\ptmrs ži\ptmrs čka, Lebesgue and Sobolev spaces with variable exponents, Lecture Notes in Mathematics, Vol. 2017, Springer-Verlag, Berlin, 2011.
  • X. L. Fan and D. Zhao, On the spaces $L^{p(x)}\left( \Omega \right) $ and $W^{m,p(x)}\left( \Omega \right)$, J. Math. Anal. Appl., 263 (2001), 424-446.
  • X. L. Fan and Q. H. Zhang, Existence of solutions for $ p(x)$-Laplacian Dirichlet problem, Nonlinear Anal., 52 (2003), 1843-1852.
  • X. L. Fan, Q. H. Zhang and D. Zhao, Eigenvalues of $p(x)$-Laplacian Dirichlet problem, J. Math. Anal. Appl., 302 (2005), 306-317.
  • X. L. Fan, Global $C^{1,\alpha }$ regularity for variable exponent elliptic equations in divergence form, J. Differential Equations, 235 (2007), 397-417.
  • X. L. Fan, On the sub-supersolution method for $p(x)$-Laplacian equations, J. Math. Anal. Appl., 330 (2007), 665-682.
  • J. Garc\ptmrs ía-Meli\ptmrs án, R. Letelier-Albornoz and J. C. Sabina de Lis, Uniqueness and asymptotic behaviour for solutions of semilinear problems with boundary blow-up, Proc. Amer. Math. Soc., 129 (2001), 3593-3602.
  • Z. M. Guo and F. Zhou, Exact multiplicity for boundary blow-up solutions, J. Differential Equations, 228 (2006), 486-506.
  • J. V. Goncalves, Angelo Roncalli, Boundary blow-up solutions for a class of elliptic equations on a bounded domain, Appl. Math. Comp., 182 (2006), 13-23.
  • Ester Giarrusso, Asymptotic behaviour of large solutions of an elliptic quasilinear equation in a borderline case, C. R. Acad. Sci. Paris Sér. I Math., 331 (2000) 777-782.
  • A. El Hamidi, Existence results to elliptic systems with nonstandard growth conditions, J. Math. Anal. Appl., 300 (2004), 30-42.
  • P. Harjulehto, P. Hästö, M. Koskenoja and S. Varonen, The Dirichlet energy integral and variable exponent Sobolev spaces with zero boundary values, Potential Anal., 25 (2006), 205-222.
  • P. Harjulehto, P. Hätö and V. Latvala, Harnack's inequality for $p(\cdot )$-harmonic functions with unbounded exponent $p$, J. Math. Anal. Appl., 352 (2009), 345-359.
  • P. Harjulehto, P. Hästö, Ú. V. Lê and M. Nuortio, Overview of differential equations with non-standard growth, Nonlinear Anal. TMA, 72 (2010), 4551-4574.
  • S. Kichenassamy, Boundary blow-up and degenerate equations, J. Funct. Anal., 215 (2004), 271-289.
  • O. Ková\ptmrs čik and J. Rákosn\ptmrs ík, On spaces $L^{p(x)}\left( \Omega \right) $ and $W^{k,p(x)}\left( \Omega \right)$, Czechoslovak Math. J., 41 (1991), 592-618.
  • J. B. Keller, On solutions of $\triangle u=f(u)$, Comm. Pure Appl. Math., 10 (1957), 503-510.
  • A. V. Lair, A necessary and sufficient condition for existence of large solutions to semilinear elliptic equations, J. Math. Anal. Appl., 240 (1999), 205-218.
  • H. L. Li and M. X. Wang, Existence and uniqueness of positive solutions to the boundary blow-up problem for an elliptic system, J. Diff. Equa., 234 (2007), 246-266.
  • Julián López-Gómez, The boundary blow-up rate of large solutions, J. Differential Equations, 195 (2003), 25-45.
  • T. Lukkari, Singular solutions of elliptic equations with nonstandard growth, Math. Nachr., 282(12) (2009), 1770-1787.
  • P. Marcellini, Regularity and existence of solutions of elliptic equations with $(p.q)$-growth conditions, J. Differential Equations, 90 (1991), 1-30.
  • M. Mih\ptmrs ăilescu and V. R\ptmrs ădulescu, Continuous spectrum for a class of nonhomogeneous differential operators, Manuscripta Math., 125 (2008), 157-167.
  • M. Mih\ptmrs ăilescu and V. R\ptmrs ădulescu, On a nonhomogeneous quasilinear eigenvalue problem in Sobolev spaces with variable exponent, Proc. Amer. Math. Soc., 135 (2007), 2929-2937.
  • M. Mih\ptmrs ăilescu, V. R\ptmrs ădulescu and D. Stancu-Dumitru, A Caffarelli-Kohn-Nirenberg-type inequality with variable exponent and applications to PDE's, Complex Variables and Elliptic Equations, 56 (2011), 659-669.
  • M. Mih\ptmrs ăilescu, G. Moroşanu and D. Stancu-Dumitru, Equations involving a variable exponent Grushin-type operator, Nonlinearity, 24 (2011), 2663-2680.
  • A. Mohammed, G. Porcu and G. Porru, Large solutions to some non-linear O.D.E. with singular coefficients, Nonlinear Anal. TMA, 47 (2001), 513-524.
  • A. Mohammed, Existence and asymptotic behavior of blow-up solutions to weighted quasilinear equations, J. Math. Anal. Appl., 298 (2004), 621-637.
  • T. Ouyang and Z. Xie, The uniqueness of blow-up solution for radially symmetric semilinear elliptic equation, Nonlinear Anal. TMA, 64 (2006), 2129-2142.
  • T. Ouyang and Z. Xie, The exact boundary blow-up rate of large solutions for semilinear elliptic problems, Nonlinear Anal. TMA, 68 (2008), 2791-2800.
  • E. H. Papageorgiou and N. S. Papageorgiou, A multiplicity theorem for problems with the $p$-Laplacian, J. Func. Anal., 244 (2007), 63-77.
  • A. Porretta and L. Véron, Symmetry of large solutions of nonlinear elliptic equations in a ball, J. Func. Anal., 236 (2006), 581-591.
  • M. R\ptmrs \ru\ptmrs ži\ptmrs čka, Electrorheological Fluids: Modeling and Mathematical Theory, Lecture Notes in Math., 1748, Springer-Verlag, Berlin, 2000.
  • S. G. Samko, Densness of $C_{0}^{\infty }( \mathbb{R}^{N})$ in the generalized Sobolev spaces $W^{m,p(x)}( \mathbb{R}^{N}),$ Dokl. Ross. Akad. Nauk., 369 (1999), 451-454.
  • Z. Xie and C. Zhao, Blow-up rate and uniqueness of singular radial solutions for a class of quasi-linear elliptic equations, J. Differential Equations, 252 (2012), 1776-1788.
  • Z. Xie, Uniqueness and blow-up rate of large solutions for elliptic equation $-\triangle u=\lambda u-b(x)h(u)$, J. Differential Equations, 247 (2009), 344-363.
  • Qihu Zhang, Zhimei Qiu and Rong Dong, Existence and asymptotic behavior of positive solutions for a variable exponent elliptic system without variational structure, Nonlinear Analysis TMA, 72 (2010), No.1, 354-363.
  • Q. H. Zhang, Existence, nonexistence and asymptotic behavior of boundary blow-up solutions to $p(x)$-Laplacian problems with singular coefficient, Nonlinear Analysis TMA, 74 (2011), 2045-2061.
  • Q. H. Zhang, X. P. Liu and Z. M. Qiu, On the boundary blow-up solutions of $p(x)$-Laplacian equations with singular coefficient, Nonlinear Analysis TMA, 70(11) (2009), 4053-4070.
  • Z. J. Zhang, Boundary blow-up elliptic problems with nonlinear gradient terms, J. Differential Equations, 228 (2006), 661-684.
  • Z. J. Zhang, A boundary blow-up elliptic problem with an inhomogeneous term, Nonlinear Analysis TMA, 68(11) (2008), 3428-3438.
  • V. V. Zhikov, Averaging of functionals of the calculus of variations and elasticity theory, Math. USSR. Izv., 29 (1987), 33-36.
  • V. V. Zhikov, Existence theorem for some pairs of coupled elliptic equations, Doklady Mathematics, 77(1) (2008), 80-84.
  • V. V. Zhikov, On passage to the limit in nonlinear variational problems, Mat. Sbornik, 183(8) (1992), 47-84.